Alert archive / New Mexico / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 26, 2025, 2:25 PM MDT for Guadalupe County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2025, 2:25 PM MDT (20:25 UTC)
- Expired
- Apr 26, 2025, 3:15 PM MDT
- In force
- 50 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 113 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1934 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998
WUUS55 KABQ 262025
SVRABQ
NMC019-262115-
/O.NEW.KABQ.SV.W.0013.250426T2025Z-250426T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
225 PM MDT Sat Apr 26 2025
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Central Guadalupe County in east central New Mexico...
* Until 315 PM MDT.
* At 225 PM MDT, a severe thunderstorm was located near Pastura, or
15 miles southwest of Santa Rosa, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Pastura.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 3496 10474 3474 10467 3473 10497 3488 10501
TIME...MOT...LOC 2024Z 245DEG 8KT 3482 10491
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
111 follow-up statement
580
WWUS55 KABQ 262043
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
243 PM MDT Sat Apr 26 2025
NMC019-262115-
/O.CON.KABQ.SV.W.0013.000000T0000Z-250426T2115Z/
Guadalupe NM-
243 PM MDT Sat Apr 26 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR CENTRAL GUADALUPE COUNTY...
At 243 PM MDT, a severe thunderstorm was located 9 miles northeast
of Pastura, or 10 miles southwest of Santa Rosa, moving east at 15
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
Locations impacted include...
Mainly rural areas of Central Guadalupe County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3496 10474 3474 10467 3473 10490 3490 10493
TIME...MOT...LOC 2025Z 253DEG 13KT 3482 10488
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 1:11 PM MDT, 1 hour 14 minutes earlier. Its key messages:
- Updated at 109 PM MDT Sat Apr 26 2025
- Isolated severe storms will develop in eastern New Mexico this afternoon. A few storms will produce hail and/or damaging wind gusts. There is a low chance of tornadoes and flash flooding.
- Critical fire weather conditions will increase the risk of fire spread along and southwest of the middle and lower Rio Grande Valley today, with stronger southwest winds on Sunday creating a more widespread risk of fire spread.
- Strong southwest winds may down tree limbs and cause damage to utility poles in central and eastern New Mexico Sunday afternoon. Blowing dust and hazardous crosswinds may impact travel.
- Chances for showers and storms will increase going into the middle of next week across eastern and portions of northern NM.
Area forecast discussion, Apr 26, 1:11 PM MDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 111 PM MDT Sat Apr 26 2025 ...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER... .KEY MESSAGES... Updated at 109 PM MDT Sat Apr 26 2025 - Isolated severe storms will develop in eastern New Mexico this afternoon. A few storms will produce hail and/or damaging wind gusts. There is a low chance of tornadoes and flash flooding. - Critical fire weather conditions will increase the risk of fire spread along and southwest of the middle and lower Rio Grande Valley today, with stronger southwest winds on Sunday creating a more widespread risk of fire spread. - Strong southwest winds may down tree limbs and cause damage to utility poles in central and eastern New Mexico Sunday afternoon. Blowing dust and hazardous crosswinds may impact travel. - Chances for showers and storms will increase going into the middle of next week across eastern and portions of northern NM. && .SYNOPSIS... Issued at 109 PM MDT Sat Apr 26 2025 Strong to severe storms may develop east of the central mountain chain today, with large hail and damaging winds as the main threat, with a low chance of a tornado. A minor flash flooding risk exists in areas that received substantial rain last night. Strong winds and low humidity values will create widespread critical to extremely critical fire weather conditions on Sunday. Blowing dust, especially in areas that have received little to no precipitation, may cause visibility to drop below a half mile. Scattered showers and high elevation snow favor northern and eastern areas Tuesday onward. && .SHORT TERM... (This evening through Sunday night) Issued at 109 PM MDT Sat Apr 26 2025 A potent upper level low over central CA will wobble east over NV/UT through Sunday night, with strong southwest flow aloft spreading over the Desert SW and NM. Right now, what remains of the backdoor cold front is modifying and mixing with richer Gulf moisture, advecting northwest from far west TX. Surface dewpoint temperatures in the 50s to low 60s characterize this airmass, with low level moisture sufficiently deep to fuel another round of convection later this afternoon/evening east of the central mountain chain. Instability and shear across the east central and southeast plains are favorable for another round of severe storms and the SPC has upgraded the day one convective outlook to show a slight risk. In addition to large hail, we can not rule out isolated tornadoes given the strong veering wind profiles just off of the surface and healthy east-southeast inflow. Issued a Flash Flood Watch earlier for this afternoon/evening for De Baca, Curry and Quay Counties, where heavy rains of up to 7" fell over the past 24hrs. Very little additional rainfall is needed to cause additional flash flooding and that area is exactly where the latest HRRR and HREF develop storms in a couple of hours. Dry air aloft will put the kibosh on convection by midnight, then mix to the surface Sunday with strong southwest winds developing by noon. Added the middle RGV to the High Wind Warning and issued a Wind Advisory for some of the surrounding zones for Sunday. Patches of blowing dust will likely develop Sunday afternoon, but recent precipitation makes defining the exact areas even more difficult. The RGV, Upper Tularosa Valley and areas near Roswell make the most sense for blowing dust Sunday afternoon. The upper level low will move east into the southern Rockies late Sunday night, turning our winds to the west and bringing a weak Pacific cold front through. && .LONG TERM... (Monday through Friday) Issued at 109 PM MDT Sat Apr 26 2025 Windy conditions remain across northeast NM Monday as upper and mid level winds remain strong and a lee surface low forms in southeast CO/northeast NM. Combined with very dry, well mixed surface layers, wind gusts between 35-45mph are possible. Isolated windy conditions also appear likely across the Sacramento Mountains, with ~40kt 700mb flow latching onto the mountain range. A backdoor front pushes into northeast NM late Monday night and works up against the central mountain chain by Tuesday morning, perhaps creating a brief period of gusty gap winds, though confidence is not high on this. Moisture behind the front interacting with synoptic forcing may work to induce showers and thunderstorms across the northeast and eastern parts of NM Tuesday afternoon and evening. Drier air begins to work its way into NM Wednesday as an upper level trough approaches, however dryline-induced thunderstorms will again be possible across the eastern plains Wednesday afternoon/evening. Additional embedded shortwaves and vorticity lobes in the upper level flow attempt to materialize showers and thunderstorms across the northern mountains, northeast and eastern NM Thursday. A backdoor front pushes into eastern NM late Thursday into Friday, which is likely to return moisture to the region and more dryline-induced thunderstorms Friday and into the weekend. On a temperature front, high temperatures are likely to wobble between 5F below and 5F above average throughout much of the week for much of the area. && .AVIATION... (18Z TAFS) Issued at 1033 AM MDT Sat Apr 26 2025 VFR conditions prevail and are forecast to persist west of the central mountain chain, but MVFR and even IFR conditions prevail and are forecast to persist across eastern NM. Moisture across eastern NM will fuel another round of storms this afternoon/evening, with impacts likely at KTCC and much less likely at KROW. Some improvement is forecast this afternoon across eastern NM, but deterioration is likely this evening and overnight. Kept KROW VFR, but there are low probabilities for IFR conditions to develop overnight. Otherwise, gusty southerly winds are forecast today across central and western NM and an Airport Weather Warning may be required at KABQ for gusts to 35kts. && .FIRE WEATHER... Issued at 109 PM MDT Sat Apr 26 2025 ...CRITICAL FIRE WEATHER THREAT THROUGH SUNDAY MAINLY WESTERN AND CENTRAL NM THEN POSSIBLY EASTERN NM MONDAY... Critical fire weather conditions will continue across central and western portions of the area through early this evening, then redevelop and become more widespread across all of western and central NM on Sunday as winds aloft trend up and a lee side trough deepens. Fire growth from lightning starts along the east slopes of the Sangre De Cristos is possible Sunday. Near-critical to critical fire weather conditions will redevelop Monday, but be limited to eastern portions of the area that have had some recent wetting rain. Portions of northeast NM may require a warning on Monday if fuels are determined to be receptive to fire spread. Temperatures will drop to near/below average behind a Pacific front Monday through Wednesday. The combination of an upper level trough and backdoor front will bring chances for wetting showers and storms Tue/Wed, mainly to northern and eastern NM. Another trough may bring chances for wetting storms, mainly to eastern NM, on Friday. Chances for critical fire weather conditions will be back on the uptrend next weekend as a potent west coast trough moves inland and steers stronger westerlies over the region. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 41 70 35 65 / 0 0 0 0 Dulce........................... 35 69 30 62 / 0 5 0 0 Cuba............................ 39 71 31 63 / 0 5 0 0 Gallup.......................... 31 66 25 64 / 0 0 0 0 El Morro........................ 37 67 30 62 / 0 0 0 0 Grants.......................... 34 72 28 67 / 0 0 0 0 Quemado......................... 37 67 29 66 / 0 0 0 0 Magdalena....................... 45 74 38 70 / 0 0 0 0 Datil........................... 38 68 31 66 / 0 0 0 0 Reserve......................... 35 70 27 71 / 0 0 0 0 Glenwood........................ 37 75 32 75 / 0 0 0 0 Chama........................... 35 64 28 56 / 0 5 0 0 Los Alamos...................... 48 71 39 63 / 0 0 0 0 Pecos........................... 41 72 35 63 / 10 0 0 0 Cerro/Questa.................... 40 67 33 61 / 0 0 0 0 Red River....................... 36 58 28 52 / 10 0 0 0 Angel Fire...................... 32 65 25 57 / 20 0 0 0 Taos............................ 36 71 30 64 / 5 0 0 0 Mora............................ 38 70 33 63 / 20 0 0 0 Espanola........................ 46 78 38 71 / 0 0 0 0 Santa Fe........................ 46 73 38 63 / 5 0 0 0 Santa Fe Airport................ 44 76 36 67 / 0 0 0 0 Albuquerque Foothills........... 53 78 46 71 / 0 0 0 0 Albuquerque Heights............. 50 80 43 72 / 0 0 0 0 Albuquerque Valley.............. 48 81 39 75 / 0 0 0 0 Albuquerque West Mesa........... 49 80 43 73 / 0 0 0 0 Belen........................... 44 83 40 77 / 0 0 0 0 Bernalillo...................... 48 81 41 74 / 0 0 0 0 Bosque Farms.................... 44 82 38 75 / 0 0 0 0 Corrales........................ 47 81 41 74 / 0 0 0 0 Los Lunas....................... 43 82 39 75 / 0 0 0 0 Placitas........................ 50 77 43 69 / 0 0 0 0 Rio Rancho...................... 49 80 43 74 / 0 0 0 0 Socorro......................... 47 84 42 80 / 0 0 0 0 Sandia Park/Cedar Crest......... 47 72 39 65 / 0 0 0 0 Tijeras......................... 47 75 40 67 / 0 0 0 0 Edgewood........................ 43 75 38 67 / 0 0 0 0 Moriarty/Estancia............... 37 76 33 69 / 0 0 0 0 Clines Corners.................. 40 72 35 65 / 5 0 0 0 Mountainair..................... 46 73 38 69 / 0 0 0 0 Gran Quivira.................... 43 75 38 69 / 0 0 0 0 Carrizozo....................... 51 80 47 73 / 0 0 0 0 Ruidoso......................... 49 73 45 67 / 0 0 0 0 Capulin......................... 45 72 37 66 / 30 0 0 0 Raton........................... 43 76 34 70 / 30 0 0 0 Springer........................ 44 77 36 71 / 30 0 0 0 Las Vegas....................... 43 73 37 66 / 20 0 0 0 Clayton......................... 50 80 45 74 / 30 0 0 0 Roy............................. 48 77 41 69 / 40 0 0 0 Conchas......................... 52 86 46 78 / 40 0 0 0 Santa Rosa...................... 49 83 45 75 / 30 0 0 0 Tucumcari....................... 55 86 48 78 / 50 0 5 0 Clovis.......................... 56 87 51 81 / 40 5 10 0 Portales........................ 55 88 50 82 / 30 0 10 0 Fort Sumner..................... 55 88 49 80 / 50 0 0 0 Roswell......................... 55 94 55 87 / 5 0 0 0 Picacho......................... 48 85 48 79 / 0 0 0 0 Elk............................. 49 81 49 77 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 9 PM MDT Sunday for NMZ101-105- 106-109-120>125. Wind Advisory from noon to 8 PM MDT Sunday for NMZ208-211- 216>218-230>233-238-241. Red Flag Warning until 7 PM MDT this evening for NMZ105-106-109. High Wind Warning from noon to 8 PM MDT Sunday for NMZ212>215- 219>229-239-240. Flood Watch until 9 PM MDT this evening for NMZ234-235-237. && SHORT TERM...11 LONG TERM....77 AVIATION...11 Please note: The SYNOPSIS section will be terminated by the end of April.
In the hours before
Special weather statement, Apr 26, 2:04 PM MDT, 21 minutes before
Special Weather Statement National Weather Service Albuquerque NM 204 PM MDT Sat Apr 26 2025 NMZ233-262030- Guadalupe County NM- 204 PM MDT Sat Apr 26 2025 ...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL GUADALUPE COUNTY UNTIL 230 PM MDT... At 204 PM MDT, Doppler radar was tracking a strong thunderstorm over Pastura, or 19 miles southwest of Santa Rosa, moving northeast at 10 mph. HAZARD...Wind gusts up to 50 mph and nickel size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Pastura. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3496 10493 3480 10478 3469 10499 3481 10507 TIME...MOT...LOC 2004Z 225DEG 10KT 3480 10496 MAX HAIL SIZE...0.88 IN MAX WIND GUST...50 MPH 11
Special weather statement, Apr 26, 2:22 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
222 PM MDT Sat Apr 26 2025
NMZ229-232-233-262045-
Eastern San Miguel County NM-Northeast Highlands NM-Guadalupe
County NM-
222 PM MDT Sat Apr 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GUADALUPE AND
SOUTH CENTRAL SAN MIGUEL COUNTIES UNTIL 245 PM MDT...
At 222 PM MDT, Doppler radar was tracking a strong thunderstorm over
Dilia, or 28 miles northwest of Santa Rosa, moving northeast at 15
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Dilia, Anton Chico and Tecolotito.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3522 10519 3523 10519 3536 10494 3512 10487
3508 10514
TIME...MOT...LOC 2022Z 246DEG 11KT 3520 10506
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
11The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 6:04 PM MDT | Special Weather Statement | ABQ | Curry | 26 min |
| Apr 25, 6:22 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay, Roosevelt | 38 min |
| Apr 25, 6:38 PM MDT | Flash Flood Warning | ABQ | Curry, Quay | 4 hr |
| Apr 25, 6:39 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 51 min |
| Apr 25, 6:42 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 18 min |
| Apr 25, 6:53 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 52 min |
| Apr 25, 7:09 PM MDT | Special Weather Statement | ABQ | Curry | 36 min |
| Apr 25, 7:29 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 44 min |
| Apr 25, 7:32 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 43 min |
| Apr 25, 11:34 PM MDT | Special Weather Statement | ABQ | De Baca | 26 min |
| Apr 25, 11:41 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 49 min |
| Apr 26, 12:05 AM MDT | Tornado Warning | ABQ | De Baca | 25 min |
| Apr 26, 12:31 AM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 44 min |
| Apr 26, 12:59 AM MDT | Flash Flood Warning | ABQ | De Baca | 5 hr |
| Apr 26, 1:15 AM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 45 min |
| Apr 26, 2:45 AM MDT | Dense Fog Advisory | ABQ | Colfax, San Miguel, Santa Fe, Torrance, Union | 7 hr |
| Apr 26, 2:45 AM MDT | High Wind Warning | ABQ | Bernalillo, Chaves, Cibola, Colfax, Lincoln, Mora and 9 more | 41 hr |
| Apr 26, 3:01 AM MDT | Flash Flood Warning | ABQ | Curry, Quay | 4 hr |
| Apr 26, 9:25 AM MDT | Flood Watch | ABQ | Curry, De Baca, Quay | 12 hr |
| Apr 26, 12:07 PM MDT | Wind Advisory | ABQ | Bernalillo, Catron, Chaves, Cibola, Guadalupe, Harding and 10 more | 32 hr |
| Apr 26, 2:04 PM MDT | Special Weather Statement | ABQ | Guadalupe | 26 min |
| Apr 26, 2:22 PM MDT | Special Weather Statement | ABQ | San Miguel | 23 min |
| Apr 26, 2:34 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 41 min |
| Apr 26, 2:39 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 51 min |
| Apr 26, 2:48 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 41 min |
| Apr 26, 3:06 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 39 min |
| Apr 26, 3:23 PM MDT | Special Weather Statement | ABQ | Chaves | 37 min |
| Apr 26, 3:40 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 65 min |
| Apr 26, 3:43 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 27 min |
| Apr 26, 3:55 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 65 min |
| Apr 26, 4:39 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 51 min |
| Apr 26, 4:41 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 64 min |
| Apr 26, 4:47 PM MDT | Flash Flood Warning | ABQ | De Baca | 4 hr |
| Apr 26, 5:09 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 66 min |
| Apr 26, 5:25 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Roosevelt | 65 min |
| Apr 26, 5:42 PM MDT | Tornado Warning | ABQ | De Baca | 33 min |
| Apr 26, 5:45 PM MDT | Tornado Warning | ABQ | Chaves | 30 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.